STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 4MM X 7MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Back to Search Results |
| Model Number |
M003SSC04070 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135)
| Date of Event |
05/10/2022
Type of Reportable Event
Death
Additional Manufacturer Narrative
This is 1 of 4 reports.The device is not available to the manufacturer.
Event or Problem Description
It was reported that during the anterior cerebral aneurysm (aca) coil embolization procedure while placing the embolization coil inside the aneurysm the physician noticed a thrombus forming close to the neck of the aneurysm.The physician stopped the coiling and removed the microcatheter from the patient's anatomy.Administered pharmacological agents to the patient to address the thrombus, after a few minutes, the physician did a contrast run and still saw slow flow into the aca and contralateral a2.The physician planned to stent the artery so another microcatheter and guide wire was placed into the ipsilateral a2.At this point, there was no contrast seen flowing into the other a2, then the physician decided to perform aspiration.Guidewire and microcatheter were placed into the vessel had the thrombus/no blood flow.The physician took the guide wire distal to the location of the thrombus and used the aspiration catheter to take the thrombus out of the patient's anatomy.Prior to the aspiration the physician performed a contrast run through the artery, extravasation and artery perforation could be seen near the contralateral a2.The physician administers protamine to the patient as a additional medication and used an subject occlusion balloon catheter to place up to the site of artery perforation.Then the subject occlusion balloon was inflated in the a1 segment without any difficulty.The subject occlusion balloon was deflated and navigated proximally into the internal carotid artery (ica).The subject occlusion balloon was again inflated and visible upon inflation and the contrast run showed that there had been a rupture of the internal carotid artery.The subject occlusion balloon and guidewire were removed from the patient's anatomy.As a medical intervention, the physician placed an external ventricular drain (evd) and coiled off the ica.Post procedure the patient was passed away and the physician does not allege any malfunction against the device used in the procedure that could have caused the patient death.
Event or Problem Description
Additional Manufacturer Narrative
F10/h6 clinical signs code grid- updated.Although the device history record (dhr) could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that a balloon had been prepped according to the dfu.Once seeing the extravasation and artery perforation, protamine was administered to the patient and opted to bring the balloon up to the site of artery perforation.The balloon was inflated in the a1 and the balloon was visible.Subsequently, he deflated the balloon and navigated it proximally into the internal carotid artery.The balloon was again inflated and visible upon inflation.The next contrast run showed that there had been a rupture of the internal carotid artery.The physician removed the balloon and wire.After an external ventricular drain had been placed, he coiled off the internal carotid artery.Post procedure, the patient passed away.The physician assumed that the original perforation occurred from the wire.There was no alleged deficiency by the physician with any of the products used in this case.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to this complaint of patient vessel perforation, patient hemorrhage, blood loss with sequalae and patient death.